Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 51, NWS Green Bay, WI

September 7, 2012

NWS Green Bay, WI issued this small craft advisory at Sep 7, 2012, 10:31 AM CDT. It took effect at Sep 7, 2012, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 10:31 AM CDT (15:31 UTC)
In effect from
Sep 7, 2012, 7:00 PM CDT
Expired
Sep 8, 2012, 10:06 AM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WHUS73 KGRB 071531
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 AM CDT FRI SEP 7 2012

...GUSTY WINDS AND BUILDING WAVES FOR TONIGHT INTO SATURDAY
MORNING...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH DEVELOPING LOW
PRESSURE SOUTH OF THE STATE...WILL GENERATE GUSTY WINDS AND BUILDING
WAVES ON LAKE MICHIGAN TONIGHT THROUGH SATURDAY MORNING.

LMZ541>543-072345-
/O.NEW.KGRB.SC.Y.0051.120908T0000Z-120908T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1031 AM CDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT SATURDAY. 

* WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KTS LATER ON
  TONIGHT...WITH GUSTS TO 30 KTS POSSIBLE.|

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT TONIGHT.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
444 
WHUS73 KGRB 072022
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT FRI SEP 7 2012

...GUSTY NORTHERLY WINDS AND BUILDING WAVES TONIGHT INTO SATURDAY
MORNING...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH DEVELOPING LOW PRESSURE
SOUTH WISCONSIN WILL GENERATE GUSTY NORTHERLY WINDS AND BUILDING WAVES
ON LAKE MICHIGAN TONIGHT THROUGH SATURDAY MORNING.

LMZ521-522-080430-
/O.EXB.KGRB.SC.Y.0051.120908T0000Z-120908T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
322 PM CDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
SATURDAY.

* WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KTS TONIGHT. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ541>543-080430-
/O.EXT.KGRB.SC.Y.0051.120908T0000Z-120908T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
322 PM CDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT SATURDAY...

* WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KTS TONIGHT. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
439 
WHUS73 KGRB 080157
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
857 PM CDT FRI SEP 7 2012

...GUSTY NORTHERLY WINDS AND BUILDING WAVES TONIGHT INTO SATURDAY
MORNING...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH DEVELOPING LOW
PRESSURE SOUTH OF WISCONSIN WILL GENERATE GUSTY NORTHERLY WINDS
AND BUILDING WAVES ON LAKE MICHIGAN TONIGHT THROUGH SATURDAY
MORNING.

LMZ521-522-541>543-081000-
/O.CON.KGRB.SC.Y.0051.000000T0000Z-120908T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
857 PM CDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS TONIGHT.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE AND 2 TO 4 FT
  ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
213 
WHUS73 KGRB 080923
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
423 AM CDT SAT SEP 8 2012

...GUSTY NORTHWEST WINDS AND LARGE WAVES THROUGH EARLY AFTERNOON..

.LOW PRESSURE OVER THE OHIO VALLEY AND HIGH PRESSURE OVER THE
NORTHERN PLAINS WILL CONTINUE TO PRODUCE GUSTY NORTHWEST WINDS AND
LARGE WAVES THROUGH EARLY AFTERNOON. 

LMZ521-522-541>543-081730-
/O.CON.KGRB.SC.Y.0051.000000T0000Z-120908T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
423 AM CDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 15 TO 25 KTS WITH HIGHER GUSTS.

* WAVES...WAVES 3 TO 5 FT ON THE LAKE AND 2 TO 4 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
474 
WHUS73 KGRB 081506
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CDT SAT SEP 8 2012

...WINDS AND WAVES DIMINISHING...

THE GUSTY NORTHWEST WINDS WERE SLOWLY EASING...AND AS A RESULT...
THE SMALL CRAFT ADVISORY IS CANCELLED.


LMZ521-522-541>543-081615-
/O.CAN.KGRB.SC.Y.0051.000000T0000Z-120908T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1006 AM CDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 7:12 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 7, 7:12 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
712 AM CDT FRI SEP 7 2012

.SHORT TERM...TODAY THROUGH SATURDAY. SHARP UPPER TROUGH WILL
MOVE FROM THE NORTHERN PLAINS INTO WISCONSIN TODAY AND BRING
SHOWERS TO THE AREA. INSTABILITY ISN/T GREAT SO EXPECT LITTLE OR
NO THUNDERSTORMS. CLOUDS AND SHOWERS SHOULD HOLD HIGHS DOWN A
LITTLE COMPARED TO MOS GUIDANCE.

THE TROUGH EXITS WISCONSIN THIS EVENING SO EXPECT SOME CLEARING
EXPECT IN THE FAR NORTH WHERE LAKE EFFECT CLOUDS AND SHOWERS
POSSIBLE. LOWS TONIGHT SHOULD BE COOLEST IN CENTRAL WISCONSIN AS
THE USUAL COLD PLACES IN NORTHCENTRAL WISCONSIN SHOULD BE WARMER
DUE TO CLOUDS AND FLOW OVER MILD LAKE SUPERIOR.

A VIGOROUS JET STREAK IS FORECAST TO ARRIVE IN NORTHERN WISCONSIN
SATURDAY AFTERNOON. THE ATMOSPHERE WILL BE RATHER DRY BUT THE
STRENGTH OF THE JET...CYCLONIC FLOW AND LAKE ENHANCEMENT FROM
LAKE SUPERIOR SHOULD BE ADEQUATE FOR SCATTERED SHOWERS IN THE
AFTERNOON...MAINLY NORTH AND WEST OF THE FOX VALLEY.

.LONG TERM...SATURDAY NIGHT THRU NEXT FRIDAY.

MAIN FORECAST CONCERN FOR THE EXTENDED WILL BE POPS SATURDAY NIGHT
WITH THE EXITING TROUGH AND ITS EFFECT ON TEMPS. HIGH PRESSURE
WILL KEEP THINGS DRY AFTER THAT UNTIL TUESDAY NIGHT/WEDNESDAY WHEN
A WEAK COLD FRONT PASSES THROUGH WISCONSIN...HOWEVER PRECIP
CHANCES WITH THAT SYSTEM LOOK MORE AND MORE UNLIKELY WITH EACH
MODEL.

..SAT NITE..
MODELS ARE BEGINNING TO FALL IN LINE WITH THE ECMWF SET UP FOR THE
EXITING TROUGH ON SATURDAY NIGHT. THE 00Z NAM/GFS ARE MORE
AMPLIFIED WITH THE SECOND SHORTWAVE THAT DIGS INTO THE MEAN UPPER
LEVEL TROUGH AND SLOWER WITH ITS EXIT...WITH PRECIP NOW SHOWING
UP ON A MAJORITY OF THE MODELS. THERE WILL BE SOME DRY AIR IN
PLACE TO CONTEND WITH...BUT SHOWERS ARE POSSIBLE SATURDAY NIGHT.
WITH COOL TEMPS ALOFT AND NORTH-NORTHWESTERLY FLOW OFF OF LAKE
SUPERIOR...LAKE ENHANCEMENT IS LIKELY OVER NORTH WISCONSIN AS
WELL. LEANED TOWARDS A GFS/ECMWF DURING THIS TIME PERIOD SINCE THE
ECMWF HAS BEEN CONSISTENT WITH PRECIP/UPPER LEVEL SET UP BETWEEN
MODEL RUNS...AND THE NEW GFS LOOKS VERY SIMILAR TO THE ECMWF
SOLUTION. THIS ALSO FALLS IN LINE WITH THE CURRENT GOING
FORECAST...WHERE THERES A CHANCE OF PRECIP AT 00Z SUN OVER FAR
NORTHERN WISCONSIN...AND SLIGHT CHANCE POPS ELSEWHERE.

A FEW MODELS HAVE PRECIP LINGERING UNTIL 12Z SATURDAY...HOWEVER
WITH THE SURGE OF DRY AIR BEHIND THE MAIN UPPER LEVEL TROUGH THAT
SWINGS THROUGH A ROUND 06Z...KEPT THINGS DRY FOR NOW.

...SUNDAY THROUGH NEXT FRIDAY...
HIGH PRESSURE WILL BUILD INTO WISCONSIN FROM THE CENTRAL
PLAINS...BRINGING AN END TO ANY LINGERING PRECIP BY 12Z SUN...WITH
DRY CONDITIONS CONTINUING THROUGH THE MIDDLE OF THE WEEK. UPPER
LEVEL RIDGING WILL TURN WINDS MORE SOUTHWEST MONDAY...SO
TEMPERATURES SHOULD WARM TO ABOVE NORMAL LEVELS ON MONDAY AND
TUESDAY.

A COLD FRONT WILL MOVE THROUGH WISCONSIN TUESDAY NIGHT AND
WEDNESDAY. MOISTURE WILL BE LIMITED WITH THIS SYSTEM SO WILL KEEP
POPS LOW FOR NOW.
&&

.AVIATION...SCATTERED SHOWERS ARE LIKELY TODAY. MVFR CIGS ARE
POSSIBLE IN NORTHERN WISCONSIN WHERE THE HEAVIEST SHOWERS ARE
EXPECTED BUT MOST OF THE REGION WILL HAVE VFR CIGS AND VSBYS. A
COLD FRONT WILL MOVE THROUGH BY EVENING AND BRING CLEARING TO MUCH
OF THE AREA.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
Hazardous weather outlook, Sep 7, 6:14 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
614 AM CDT FRI SEP 7 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
614 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-081115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
614 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

INCREASING NORTH WINDS AND BUILDING WAVES COULD POSE A HAZARD TO
SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTH WINDS MAY POSE A HAZARD TO SMALL CRAFT INTO SATURDAY
MORNING AFTERNOON.

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.